6 doctors weighed in:

My son is on risperidone for autism and aggressive behavior but his aggression has got significantly worse with each dose increase.Should that happen?

6 doctors weighed in
Dr. Edward Kuhnley
Pediatrics - Psychiatry
4 doctors agree

In brief: While risperidone

Decreases aggression in many individuals with autism, it can aggravate & increase aggression in some which is considered intolerable.
Work with your prescriber to determine if the aggression you now see is from autism & circumstances happening in your son's life or an actual side effect to the risperdione. Keeping a daily log of behavior & situations can assist you & prescriber. Best wishes to you.

In brief: While risperidone

Decreases aggression in many individuals with autism, it can aggravate & increase aggression in some which is considered intolerable.
Work with your prescriber to determine if the aggression you now see is from autism & circumstances happening in your son's life or an actual side effect to the risperdione. Keeping a daily log of behavior & situations can assist you & prescriber. Best wishes to you.
Dr. Edward Kuhnley
Dr. Edward Kuhnley
Thank
Dr. Alan Ali
Psychiatry
3 doctors agree

In brief: Risperdal

Need to talk to his prescribing doctor. Higher doses of Risperdal are more sedating in majority of cases, unless your son is on other medications that might be causative.

In brief: Risperdal

Need to talk to his prescribing doctor. Higher doses of Risperdal are more sedating in majority of cases, unless your son is on other medications that might be causative.
Dr. Alan Ali
Dr. Alan Ali
Thank
Dr. Marie Trenga
Family Medicine

In brief: No

Risperdal decreases aggression but some children do not repsond to it.
The best course is to speak to the doctor who prescribed it who may want to change the medicine. Also look for other causes of aggression. Have there been changes in his routine? Are there any problems at school? A behavior analysis to help seek the cause and develop a program to reduce aggressive behavor is important.

In brief: No

Risperdal decreases aggression but some children do not repsond to it.
The best course is to speak to the doctor who prescribed it who may want to change the medicine. Also look for other causes of aggression. Have there been changes in his routine? Are there any problems at school? A behavior analysis to help seek the cause and develop a program to reduce aggressive behavor is important.
Dr. Marie Trenga
Dr. Marie Trenga
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors